MAUDE Adverse Event Report: ARTHREX, INC. T-FIX II DRL PIN & GRAFT PASS WIRE SET; BIT, DRILL

ARTHREX, INC. T-FIX II DRL PIN & GRAFT PASS WIRE SET; BIT, DRILL
Model Number T-FIX II DRL PIN & GRAFT PASS WIRE SET
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the device broke during a surgery.There was no harm for patient, operator or third party reported.No further information received.Update 29-sep-2022: it was confirmed that the error occurred during an anterior cruciate ligament surgery on the (b)(6) 2022.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1978s-1 serial/batch number (b)(4) was received for investigation.Only the graft passing wire was returned for examination.Visual evaluation of the graft passing wire found that the strand braided nitinol wire is broken.The root cause of the reported failure mode is undetermined.However, the most probable cause is applying excessive mechanical forces upon insertion/use.

Brand Name
T-FIX II DRL PIN & GRAFT PASS WIRE SET
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15614995
Report Number1220246-2022-05617
Device Sequence Number12211819
Product Code HTW
UDI-Device Identifier00888867025189
UDI-Public00888867025189
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT-FIX II DRL PIN & GRAFT PASS WIRE SET
Device Catalogue NumberAR-1978S-1
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown